Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 27, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 10, 2025, 6:46 PM EDT. It took effect at Mar 11, 2025, 6:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 6:46 PM EDT (22:46 UTC)
- In effect from
- Mar 11, 2025, 6:00 AM EDT
- Expired
- Mar 12, 2025, 2:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
309 WHUS71 KBUF 102246 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 646 PM EDT Mon Mar 10 2025 LOZ042-110700- /O.NEW.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 646 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 AM to 11 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-110700- /O.NEW.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 646 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 9 AM Tuesday to 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-110700- /O.NEW.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 646 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY... * WHAT...West winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 9 AM to 11 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
6 follow-up statements
097 WHUS71 KBUF 110212 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1012 PM EDT Mon Mar 10 2025 LOZ042-111015- /O.CON.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1012 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 AM to 11 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-111015- /O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1012 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 9 AM Tuesday to 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-111015- /O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1012 PM EDT Mon Mar 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY... * WHAT...West winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 9 AM to 11 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
022 WHUS71 KBUF 110830 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 430 AM EDT Tue Mar 11 2025 LOZ042-111630- /O.CON.KBUF.SC.Y.0027.250311T1000Z-250312T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 430 AM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-111630- /O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 430 AM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 9 AM this morning to 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-111630- /O.CON.KBUF.SC.Y.0027.250311T1300Z-250312T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 430 AM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 9 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
187 WHUS71 KBUF 111630 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1230 PM EDT Tue Mar 11 2025 LOZ042-120100- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1230 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-120100- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1230 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-120100- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1230 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
353 WHUS71 KBUF 112018 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 418 PM EDT Tue Mar 11 2025 LOZ045-112130- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 418 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are no longer expected to reach advisory criteria...therefore the advisory has been cancelled. $$ LOZ042-120300- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/ /O.NEW.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 418 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 20 knots and waves 3 to 5 feet. For the second Small Craft Advisory, east winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...For the first Small Craft Advisory, until 11 PM EDT this evening. For the second Small Craft Advisory, from 11 AM to 11 PM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-120300- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 418 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
839 WHUS71 KBUF 120200 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1000 PM EDT Tue Mar 11 2025 LOZ042-121000- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-250312T0300Z/ /O.CON.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1000 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 11 AM to 11 PM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-120600- /O.CON.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1000 PM EDT Tue Mar 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
084 WHUS71 KBUF 120535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 135 AM EDT Wed Mar 12 2025 LOZ043-044-120645- /O.EXP.KBUF.SC.Y.0027.000000T0000Z-250312T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 135 AM EDT Wed Mar 12 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Winds and waves have fallen below advisory criteria. $$ LOZ042-121345- /O.CON.KBUF.SC.Y.0028.250312T1500Z-250313T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 135 AM EDT Wed Mar 12 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:27 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 10, 3:27 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 327 PM EDT Mon Mar 10 2025 .SYNOPSIS... Dry and much warmer through much of Tuesday, before a weak cold front brings a chance for a few showers Tuesday afternoon and evening followed by a brief cool down for mid week with the potential for a few rain and wet snow showers Wednesday. Spring-like warmth returns in earnest for the latter half of the work week into next weekend with daytime highs running some 20, to even 30 degrees above average in some cases Friday and Saturday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Mainly sunny skies for the remainder of the day with gentle breezes and mild temperatures. Highs will range from the 40s across the North Country, to the 50s south of Lake Ontario, and a few low 60s readings across the Genesee Valley this afternoon. As is typical as we transition into spring, exceptions to the warmer temperatures will be areas right along the lakes, and especially where an onshore flow is in place. These localized areas will struggle to warm out of the low to mid 40s, in some cases the upper 30s. This includes the City of Buffalo. Dry with mainly clear skies tonight as our area will be sandwiched in between high pressure departing to the east and an area of low pressure moving from the upper Great Lakes to just south of James Bay by Tuesday morning. Only weather impacts will be an increasing southerly flow through the overnight owed to a tightening pressure gradient well ahead of the aforementioned systems' cold front that will cross the area Tuesday afternoon. May see wind gusts up to 20 to 30 mph northeast of the Lakes by daybreak Tuesday. The other consequence of the strengthening southerly flow will be a non- diurnal temperature trend with lows in the mid 30s to low 40s during the first half of tonight, slowly rising through the second half of the night. Dry and breezy conditions with slowly fading sunshine Tuesday morning ahead of the approaching cold front. Winds will continue to increase through the morning, peaking from late morning through mid afternoon just ahead of the front as a 40 to 45 knot LLJ will mix pretty well to the surface. This will bring widespread gusts of 25 to 35 mph, although 30 to 40 mph gusts will be possible northeast of the Lakes, especially across inland areas northeast of Lake Erie where gusts could reach 45 mph. Front will be moisture starved with better mid and upper level support remaining north and west of our area. Best chance for a few showers will be toward the North Country and Saint Lawrence Valley late Tuesday afternoon/early evening along and just ahead of the boundary as the base of the parent mid level trough moves across southern Quebec. It will be very mild with highs mainly ranging from mid 50s to low and even mid 60s in the warmest spots. These highs will occur by early afternoon, with temperatures slowly falling under a CAA regime in the wake of the cold fropa. High pressure then builds in providing dry and much cooler weather for Tuesday night with lows dropping back into the 20s, teens North Country. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure will be centered over the St Lawrence valley on Wednesday...and while this should virtually guarantee fair dry weather across the Eastern lake Ontario region...the same cannot be said across the western counties. The cold front that will have slipped through the region late Tuesday will be stretched from central Ohio to central Pennsylvania on Wednesday...and an increasing number of deterministic guidance packages and ensemble members are suggesting that a wave will be in the process of moving to the east along this pseudo-stationary boundary. This has led to a blossoming area of forecast QPF across western New York...primarily over the Finger Lakes region and portions of the Srn Tier. Will thus continue the trend of raising pops for Wednesday afternoon into the evening for a relatively low confidence forecast for a mix of rain and wet snow. A fairly large max temp gradient will be in place with values ranging from the mid 30s cross the North country to the mid 40s across the western Southern Tier. The suggested wave to our south will exit across the Mid Atlantic region later Wednesday night. This will remove the relatively strong frontogenetic forcing that was supporting the increased pops from the previous 12 hours. Light rain and wet snow will end from west to east in the process...but not before a negligible covering of snow could accumulate across the higher terrain east of Lake Ontario. On Thursday...a broad amplifying over the Upper Mississippi valley will lead to nominal hgt rises over our forecast area...while sfc high pressure over the Canadian maritimes will nose back across our region. The hgt rises will support some mid level warming...but this will also strengthen a subsidence inversion that will keep a fair amount of moisture trapped in the low levels. This should translate into a cloudy but somewhat milder day with temperatures returning to the 50s across the bulk of the western counties. The mercury could even reach the lower 60s across parts of the Srn Tier where there may be a little more sun. The mid level ridge will push east and continue to build as it will cross our region Thursday night. This will support fair dry weather with the mercury only forecast to fall to between 35 and 40 across the western counties...and to the lower 30s east of Lake Ontario. These values will be more than 10 deg above typical mid March values. && .LONG TERM /FRIDAY THROUGH MONDAY/... ...Spring-like warmth with Flooding Possible East of Lake Ontario This Weekend... A broad and deep trough-ridge pattern will be in place across the CONUS late this week, with the axis of the ridge centered across the eastern Great Lakes and the trough's axis centered just east of the Rockies. The closed low within the base of the trough will lift northeast across the Mississippi Valley Friday before lifting north across the Great Lakes this Sunday and finally place the troughing pattern across the eastern half of the CONUS by Monday. The pattern shift, will play an important role in changing the warm quiescent weather to an active one for the weekend and start shifting towards chillier temperatures by early next week. Diving further into the details, a deep southerly flow will be in place across the region as New York State will sit sandwiched between strong high pressure over the East Coast and strong low pressure centered just east of the Rockies. This surface low will lift from the Central Plains Friday towards James Bay by Sunday before tracking further northeast towards the Canadian Maritimes Monday. Initially, with the surface high pressure in close proximity Friday into Saturday morning, expect mainly dry warm weather. In fact, southerly flow will support ample warm air advection across the region, supporting temperatures to soar well into the 60s Friday and Saturday. Some places will reach the 70 degree mark with the help of some downsloping. While these temperatures are NOT record breaking, daytime highs will be between 20 and 30 degrees above average for mid March. As the low lifts northeast across the Great Lakes towards James Bay Saturday and Sunday, expect the dry weather to turn to a wet one. A few scattered showers may lift north across the region Saturday as the warm front lifts north across the region. The steadier precipitation will then arrive later Saturday through Sunday as the cold front crosses the area. Much of this precipitation will fall in the form of rain with amounts averaging between a half of an inch to an inch. The Cold air will arrive in the wake of the cold frontal passage Sunday night and linger into the start of next week. Changing rain over to snow. Additionally, temperatures aloft will return to 6 to 8 degrees below zero celsius, supporting some lake enhanced snow showers east of the Lakes. Should note, there continues to be a significant amount of snowpack across the eastern Lake Ontario Region. With this in mind, the significant warm up along with the notable rainfall will support flooding, especially across the Black River basin. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Widespread VFR conditions through tonight with just passing upper level cirrus. Winds will be less than 10 to 15 knots through this evening, before a tightening pressure gradient well ahead of an approaching cold front brings a strengthening southerly flow that will produce wind gusts of 15 to 25 knots by daybreak Tuesday. LLWS will also be possible second half of tonight as 40 to 45 knot LLJ moves overhead. VFR conditions continue through early afternoon Tuesday, with just a slow northwest to southeast increase in mid and upper level decks through midday. The main story will be the breezy to windy conditions. Winds will continue to increase through the morning, peaking from late morning through mid afternoon just ahead of the aforementioned cold front with widespread south-southwest to southwest wind gusts in the 20 to 30 knot range, although gusts up to 35 knots possible northeast of Lake Erie (KBUF/KIAG). Cold front crosses the area mid to late afternoon with just brief period of low VFR (MVFR higher terrain) CIGS expected Tuesday afternoon/evening, with just low chances for a few light showers. Outlook... Tuesday overnight...VFR. Wednesday afternoon and evening...mainly VFR with chance of rain and wet snow showers. Thursday and Friday...Mainly VFR. Saturday...Mainly VFR with a chance of rain showers. && .MARINE... Light winds across the lower Great Lakes through this evening, thus no small craft headlines are currently in effect. Winds will start to increase during the second half of tonight as an area of low pressure tracking north of the region approaches. This will tighten the pressure gradient over the region and result in increased winds, possibly to Small Craft Advisory levels by around daybreak on Tuesday morning. Advisory conditions are expected on Lake Erie Tuesday morning and afternoon, and on Lake Ontario from late Tuesday morning through Tuesday evening. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM NEAR TERM...JM SHORT TERM...RSH LONG TERM...EAJ AVIATION...JM MARINE...JM/SW
Hazardous weather outlook, Mar 10, 4:30 AM EDT, 14 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Mon Mar 10 2025 NYZ001>005-010>014-019>021-085-111000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 430 AM EDT Mon Mar 10 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-111000- Oswego-Jefferson-Lewis- 430 AM EDT Mon Mar 10 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of run-off from snow melt due to warm weather and rainfall amounts 0.75 to 1.5 inches Saturday night and Sunday will cause flows on rivers and creeks to rise. This may result in flooding along the Black River and other area rivers and creeks Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-111000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 430 AM EDT Mon Mar 10 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-111000- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 430 AM EDT Mon Mar 10 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.